MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A3213, CLAMP (SIZE 5-60); DXC

APPLIED MEDICAL RESOURCES A3213, CLAMP (SIZE 5-60); DXC
Model Number A3213
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has just received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown, but a cardiac surgery.From initial notification: i received a defective applied forceps a3213 from the operating room.This is torn at the hinge.Additional information received from sales representative by email on 24jan2019: do you have the lot number of the instrument? lot number is 1295988.How did the instrument tear? before, during or after use? or during cleaning? during.If during use, can you indicate during which procedure? not specifically but during a cardiac procedure.Is it only torn or did a piece break off? do you perhaps have a photo? tear.Patient status: no patient injury reported.
 
Event or Problem Description
Procedure performed: unknown, but a cardiac surgery.From initial notification: van de o.K.Kreeg een defecte applied tang a3213.Deze is gescheurd bij het scharnier.Translation ame: i received a defective applied forceps a3213 from the or.This is torn at the hinge.Additional information received from sales representative by email on 24jan2019: translation ame: do you have the lot number of the instrument? (see inside handle) lot number is 1295988 how did the instrument tear? before, during or after use? or during cleaning? during if during use, can you indicate during which procedure? not specifically but during a cardiac procedure is it only torn or did a piece break off? do you perhaps have a photo? tear.Patient status: no patient injury reported.Type of intervention: n/i.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed breakage between the box lock and handle of the clamp.Engineering also observed heavy corrosion and rust surrounding the pin and breakage point between the box lock and jaw.Based on the condition of the returned unit, the root cause of the breakage was caused by corrosion on the unit use over time.Reusable devices are designed to withstand repeated use and sterilization cycles.However, the lifespan of the device is dependent on the storage, cleaning, and usage conditions.Per the ifu, "handle with care.Product should be stored in a clean, cool, dry area away from chemical fumes." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
A3213, CLAMP (SIZE 5-60)
Common Device Name
DXC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8337755
Report Number2027111-2019-00346
Device Sequence Number11088830
Product Code DXC
UDI-Device Identifier00607915112691
UDI-Public(01)00607915112691(11)170515(30)01(10)1295988
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K950492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA3213
Device Catalogue Number100792801
Device Lot Number1295988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/09/2019
Patient Sequence Number1